Power-like models of set theory

Journal of Symbolic Logic 66 (4):1766-1782 (2001)
A model M = (M, E,...) of Zermelo-Fraenkel set theory ZF is said to be θ-like, where E interprets ∈ and θ is an uncountable cardinal, if |M| = θ but $|\{b \in M: bEa\}| for each a ∈ M. An immediate corollary of the classical theorem of Keisler and Morley on elementary end extensions of models of set theory is that every consistent extension of ZF has an ℵ 1 -like model. Coupled with Chang's two cardinal theorem this implies that if θ is a regular cardinal θ such that $2^{ then every consistent extension of ZF also has a θ + -like model. In particular, in the presence of the continuum hypothesis every consistent extension of ZF has an ℵ 2 -like model. Here we prove: THEOREM A. If θ has the tree property then the following are equivalent for any completion T of ZFC: (i) T has a θ-like model. (ii) $\Phi \subseteq T$ , where Φ is the recursive set of axioms {∃ κ(κ is n-Mahlo and "V κ is a Σ n -elementary submodel of the universe"): n ∈ ω}. (iii) T has a λ-like model for every uncountable cardinal λ. THEOREM B. The following are equiconsistent over ZFC: (i) "There exists an ω-Mahlo cardinal". (ii) "For every finite language L, all ℵ 2 -like models of ZFC(L) satisfy the scheme Φ(L)
Keywords No keywords specified (fix it)
Categories (categorize this paper)
DOI 10.2307/2694973
 Save to my reading list
Follow the author(s)
Edit this record
My bibliography
Export citation
Find it on Scholar
Mark as duplicate
Request removal from index
Revision history
Download options
Our Archive

Upload a copy of this paper     Check publisher's policy     Papers currently archived: 29,861
Through your library
References found in this work BETA
The Tree Property at Successors of Singular Cardinals.Menachem Magidor & Saharon Shelah - 1996 - Archive for Mathematical Logic 35 (5-6):385-404.
Aronszajn Trees on ℵ2 and ℵ3.Uri Abraham - 1983 - Annals of Pure and Applied Logic 24 (3):213-230.

Add more references

Citations of this work BETA

No citations found.

Add more citations

Similar books and articles
Proper Classes Via the Iterative Conception of Set.Mark F. Sharlow - 1987 - Journal of Symbolic Logic 52 (3):636-650.
Nonexistence of Universal Orders in Many Cardinals.Menachem Kojman & Saharon Shelah - 1992 - Journal of Symbolic Logic 57 (3):875-891.
The Spectrum of Resplendency.John T. Baldwin - 1990 - Journal of Symbolic Logic 55 (2):626-636.
Leibnizian Models of Set Theory.Ali Enayat - 2004 - Journal of Symbolic Logic 69 (3):775-789.
Elementary Extensions of Countable Models of Set Theory.John E. Hutchinson - 1976 - Journal of Symbolic Logic 41 (1):139-145.
Blunt and Topless End Extensions of Models of Set Theory.Matt Kaufmann - 1983 - Journal of Symbolic Logic 48 (4):1053-1073.
Added to PP index

Total downloads
12 ( #412,464 of 2,210,634 )

Recent downloads (6 months)
2 ( #228,328 of 2,210,634 )

How can I increase my downloads?

Monthly downloads
My notes
Sign in to use this feature